MAUDE Adverse Event Report: VASCUTEK LTD GELSOFT PLUS BIFURCATE

VASCUTEK LTD GELSOFT PLUS BIFURCATE
Model Number GELSOFT PLUS BIFURCATE
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 03/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturers narrative: (b)(4).A review of qc, manufacturing and physical test records was performed and showed that batch was manufactured to design specification.All released grafts from batch also met acceptance criteria for all physical tests on base material and in process testing.Historical data review - a review of similar events was performed for all gelsoft branded devices where leakage has been reported between jan 14 - mar 19 inclusive.The incident rate for general leakage was confirmed as (b)(4) rate=complaints v sales).No negative trend was identified during the review.Review of device batch history records could find no issue with batch that would lead to issue reported during procedure.Cause not established - the review of the retained manufacturing records and historical complaints data identified no issues with the manufacture of the device or any negative trends.As the device was unable to be returned to vascutek ltd.For analysis and no other devices from this batch were available for testing, no root cause was determined for the reported issue.Vascutek ltd.Now considers this complaint closed however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.
 
Event or Problem Description
Vascutek ltd received a notification from our (b)(4) distributor, who reported that during the implant of a gelsoft plus bifurcate vascular graft, leakage was reported from the proximal end of the left limb of the device.The leakage was arrested using localised manual pressure and the application of tacoseal to the affected site.The procedure was elective and was deemed as successful with no additional surgical time required.

Brand Name
GELSOFT PLUS BIFURCATE
Common Device Name
GELSOFT PLUS BIFURCATE
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan business park
renfrewshire PA4 9 RR
UK  PA4 9RR
MDR Report Key8526321
Report Number9612515-2019-00006
Device Sequence Number1928734
Product Code DSY
UDI-Device Identifier05037881115528
UDI-Public05037881115528
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K955230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2019
Report Date (Section F) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberGELSOFT PLUS BIFURCATE
Device Catalogue Number631608P-G
Device Lot Number17107257
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/20/2019
Device Age11 MO
Event Location Hospital
Date Report to Manufacturer03/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2019
Initial Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight50